MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-NURSING; PRO-PICC CT

MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-NURSING; PRO-PICC CT
Model Number MR17034105
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient sent to picc team because device did not aspirate and patient explained infusion pain associated with arm edema.Upon observation the picc does not aspirate and infuses with resistance.Ultrasound shows compressible vein so device was removed.After removal a kink and crack was found about 10cm from the exit site.
 
Additional Manufacturer Narrative
The 4f pro picc was returned for evaluation.The picc lumen is tied in a knot at the 37cm mark, approximately 3 cm from the distal end.It is unknown why the lumen would have been knotted in this manner.Visual inspection revealed a hole in the lumen at the 10 cm mark.A functional evaluation was performed.The device was flushed, forcing out several large pieces of dried blood.The knot in the lumen was untied and a guidewire was inserted from the distal end.The guidewire would advance only 3 cm into the lumen before reaching an occlusion.An attempt was made to insert the guidewire through the hole at 10 cm and advance down the lumen.The wire would not advance more than 1 cm, indicating the lumen is occluded.The hole shows signs of ballooning prior to bursting.This occurs when fluid is injected against resistance, causing the lumen to stretch before bursting.Potential complications listed in the instructions for use include catheter occlusion and venous thrombosis.The catheter was implanted for 3 months prior to the reported incident.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.A root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions pertaining to catheter patency.*resistance to flushing may indicate partial or complete catheter occlusion.*failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.*small syringes will generate excessive pressure and may damage the catheter.Ten (10)cc or larger syringes are recommended.The catheter should be flushed with normal saline prior to drug administration to remove locking solution.After drug administration, each lumen should be flushed again with normal saline and then locked to maintain patency.Using a 10cc or larger syringe(s), aspirate catheter lumen(s) to assure patency and remove heparin.Discard syringe(s).Occluded/partially occluded catheter - if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Warning: do not flush against resistance.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4FX50CM SGL PRO PICC CT-NURSING
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16086326
Report Number2518902-2023-00001
Device Sequence Number2020663
Product Code LJS
UDI-Device Identifier00884908033083
UDI-Public00884908033083
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/12/2024
Device Model NumberMR17034105
Device Catalogue NumberMR17034105
Device Lot NumberMPXL690
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown